Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 27, 2025, 7:57 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2025, 7:57 PM CDT (00:57 UTC)
- Expired
- Jun 27, 2025, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:06 PM CDT | FLASH FLOOD | 1 Se Vulcan Park, AL | Roadway flooded on Highway 31 just south of Highway 280 in Homewood. |
| Jun 27, 8:06 PM CDT | FLASH FLOOD | 2 Ssw Ruffner Mountain, AL | Flooding reported at 16th St and 1st Ave in Irondale. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2426 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WGUS54 KBMX 280057
FFWBMX
ALC073-117-280400-
/O.NEW.KBMX.FF.W.0022.250628T0057Z-250628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
757 PM CDT Fri Jun 27 2025
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southeastern Jefferson County in central Alabama...
North Central Shelby County in central Alabama...
* Until 1100 PM CDT.
* At 757 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Pelham,
Mountain Brook, Trussville, Hueytown, Irondale, Leeds, Fairfield,
Fultondale, Pleasant Grove, Tarrant, Midfield, Adamsville,
Brighton, Indian Springs Village and Lipscomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3361 8665 3356 8659 3341 8664 3332 8676
3344 8697 3355 8694
FLASH FLOOD...RADAR INDICATED
$$
87/GranthamWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:25 PM CDT, 32 minutes earlier. Its key messages:
- Updated at 716 PM CDT FRI JUN 27 2025
- There is a level 1 out of 5 risk for severe storms across Central Alabama on through this evening. Damaging wind is the primary threat.
Area forecast discussion, Jun 27, 7:25 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 725 PM CDT Fri Jun 27 2025 ...New AVIATION... .KEY MESSAGES... Updated at 716 PM CDT FRI JUN 27 2025 - There is a level 1 out of 5 risk for severe storms across Central Alabama on through this evening. Damaging wind is the primary threat. && .SHORT TERM... (This evening through Saturday) Issued at 1217 PM CDT FRI JUN 27 2025 An expansive cumulus field has developed during the late morning hours, aided by only scattered high cirrus working through the area in relation to an upper low centered over Georgia. A large cluster of storms has developed over northwest Alabama and southwest Middle Tennessee. We should see more storm development this afternoon down into Central Alabama. Although storm development is anticipated, as a whole most storms should remain below severe limits. There is a Marginal risk for severe thunderstorms across Central Alabama through the evening hours, however. Some storms may be capable of damaging winds. Microburst potential isn't extremely high, but any isolated storms that are able to build good cores may be capable of damaging downburst winds. Microburst composite parameter is higher across northern and western counties and lower across the southeast, where lower PWATs are in place closer to the upper low. Cumulus development has been comparatively meager across the southeast as well so far today. Storm motions will be slow and somewhat erratic with the proximity to the upper low, as already seen with the activity across northwest Alabama. Motions and new development will likely be influenced later on by surface outflow boundaries. Any storms sitting over the same area for an hour or two may pose a minor flooding risk. 12 && .LONG TERM... (Saturday night through next Thursday) Issued at 1217 PM CDT FRI JUN 27 2025 Minimal changes were needed to the extended. Rain chances remain highest Monday and Tuesday afternoons (80-90%). High temperatures and heat indices do not necessitate any issuance of heat-related products across Central Alabama at this time, with heat index values currently forecast to remain below 105F through next week. 12 Previous long-term discussion: (Saturday through next Friday) Issued at 1130 PM CDT THU JUN 26 2025 Saturday and Sunday. The upper low continues to lose definition through the weekend as it becomes centered across Southwest Georgia. Surface troughing migrates east, extending from over the Mid-Atlantic States south across the South Carolina Coast while surface high pressure from the Southwest Atlantic noses eastward across much of Florida and into the Wiregrass portion of the state. Shower and thunderstorm chances will be maximized from midday through the early evening hours with scattered activity both afternoons. The lack of organized surface and upper-level features near the area will result in the more classic summertime disorganized convection setup largely influenced by previous convection outflow boundaries, differential heating gradients due to terrain features and other mesoscale processes. Scattered convection during the peak heating hours will help limit high temperatures to the lower 90s and keep heat index values below advisory criteria. Monday through Tuesday. A mid-level trough will dig southeast over the Western Great Lakes during the on Monday and dip southward over the Mid- Mississippi River Valley eastward to over the Ohio River Valley during this time frame. Some mid-level disturbances are progged on some of the available global guidance moving over the Mid-South Region and continuing eastward to over the Southern Tennessee Valley and northwest portions of the forecast area. Surface high pressure will remain centered off the Southeast Atlantic Coast while the aforementioned trough will help advance a cold front southeast across the North-Central Plains, Midwest and Ohio River Valley Regions into the Mid-South Region by Tuesday morning. Expect scattered showers and thunderstorms across much of the area with greatest chances across the northwest counties each day. Wednesday through Friday. Mid-level troughing will move east, extending from over Southeast Canada extending south over much of the Northeast and Mid Atlantic States while mid-level ridging will build to a limited extent over the Southern Plains. The surface front pushes further southeast then stalls roughly along the Interstate 20 corridor through this time frame while surface high pressure will build across the Eastern Central Plains into much of the Ohio River Valley. Expect unsettled conditions across the area with continued scattered chances for shower and thunderstorm activity. Some global guidance depicts a few impulses diving southeast toward the area during this time from over the Mid-Mississippi River Valley and Mid-South Regions as a more northwest flow pattern develops aloft over the local area. PoPs look to be greatest across the northwest portion of the area, especially if this flow pattern does materialize with some potential convective complexes developing and moving southeast toward the area toward the end of the work week. 05 && .AVIATION... (00Z TAFS) Issued at 720 PM CDT FRI JUN 27 2025 We will continue with some lingering convection into the early evening with the help of outflow boundaries to sustain them past sunset. Have some TEMPO groups through 3z to account. Fog development tonight will be dependent on convection. Only put a tempo in for TCL for now, but more may need to be added for the next issuance. More convection is possible for Sat afternoon. Outside of convection, winds will be generally light/variable for most. NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until further notice due to comms issues. 08 && .FIRE WEATHER... Scattered shower and thunderstorm activity will be prevalent across the area this afternoon and again Saturday afternoon. Minimum relative humidity values will remain in the 50 to 60 percent range each afternoon through Sunday. High moisture content will persist along with generally light winds outside of convection resulting in minimal fire weather concerns through the weekend. With much higher rain chances Monday and Tuesday, relative humidity values should generally remain above 70 percent across the area. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 91 69 89 / 20 50 20 60 Anniston 69 89 70 88 / 20 50 20 60 Birmingham 71 90 71 88 / 20 40 20 70 Tuscaloosa 71 91 73 89 / 20 50 20 70 Calera 70 90 71 88 / 20 50 20 70 Auburn 70 90 71 89 / 20 50 20 60 Montgomery 70 91 71 89 / 20 50 20 70 Troy 68 90 70 89 / 20 50 20 70 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...12 LONG TERM....12/05 AVIATION...08
Hazardous weather outlook, Jun 27, 2:07 AM CDT, 17 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 207 AM CDT Fri Jun 27 2025 ALZ011>015-017>050-281015- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 207 AM CDT Fri Jun 27 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a Level 1 out of 5 risk of severe storms Friday afternoon and evening for all of Central Alabama. Damaging wind gusts to 60 mph is the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Friday.
In the hours before
Special weather statement, Jun 27, 7:00 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
700 PM CDT Fri Jun 27 2025
ALZ018-020-280030-
Etowah AL-Cherokee AL-
700 PM CDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ETOWAH AND
SOUTHWESTERN CHEROKEE COUNTIES THROUGH 730 PM CDT...
At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennala to near Hokes Bluff. Movement was
southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Gadsden, Hokes Bluff, Centre, Glencoe, Ballplay, Tennala, and
Western Weiss Lake around 705 PM CDT.
Ball Flat around 710 PM CDT.
Other locations impacted by these storms include Coloma, Reaves, and
Cobb City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3405 8557 3395 8581 3396 8584 3395 8585
3395 8588 3394 8588 3394 8590 3391 8590
3391 8593 3392 8593 3392 8594 3406 8596
3420 8567
TIME...MOT...LOC 0000Z 324DEG 5KT 3411 8573 3402 8588
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamSpecial weather statement, Jun 27, 7:01 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
701 PM CDT Fri Jun 27 2025
ALZ013-023-280045-
Fayette AL-Tuscaloosa AL-
701 PM CDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL TUSCALOOSA AND
CENTRAL FAYETTE COUNTIES THROUGH 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glen Allen to near Samantha. These storms
were nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winfield, Berry, Glen Allen, Boley Springs, Bankston, Samantha,
Hubbertville, Bazemore, Fowlers Crossroads, Wiley, Windham Springs,
and New Lexington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3391 8783 3391 8764 3387 8763 3387 8755
3380 8753 3369 8753 3369 8750 3343 8742
3340 8764
TIME...MOT...LOC 0001Z 330DEG 2KT 3384 8769 3341 8754
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
87/GranthamSpecial weather statement, Jun 27, 7:36 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
736 PM CDT Fri Jun 27 2025
ALZ025-280100-
Shelby AL-
736 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SHELBY COUNTY THROUGH
800 PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm over
Riverchase, or over Hoover, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hoover, Pelham, Helena, Indian Springs Village, Inverness,
Riverchase, Oak Mountain Amphitheater, Meadowbrook, Oak Mountain
State Park, and Hoover Veterans Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3341 8667 3330 8675 3333 8687 3333 8683
3336 8683 3336 8681 3337 8680 3337 8678
3339 8678 3339 8676 3340 8675 3342 8675
TIME...MOT...LOC 0035Z 209DEG 7KT 3336 8678
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87/GranthamLocal storm report, Jun 27, 7:46 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
746 PM CDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM Hail 2 SW Ruffner Mountain 33.53N 86.72W
06/27/2025 M1.00 Inch Jefferson AL Trained Spotter
Near I-20 and Oporto Madrid Blvd.
&&
JDavisSpecial weather statement, Jun 27, 7:53 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
753 PM CDT Fri Jun 27 2025
ALZ015-280130-
Walker AL-
753 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WALKER COUNTY
THROUGH 830 PM CDT...
At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gorgas Steam Plant, or near Cordova, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sumiton, Cordova, Dora, Parrish, Beloit, Quinton, Gorgas Steam Plant,
Gorgas, Rocky Hollow, Burnwell, Goodsprings, and Barney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3381 8705 3366 8706 3366 8709 3363 8710
3363 8714 3361 8715 3361 8718 3360 8718
3360 8720 3357 8721 3356 8725 3379 8730
TIME...MOT...LOC 0053Z 177DEG 8KT 3369 8718
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
87/GranthamLocal storm report, Jun 27, 7:54 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
754 PM CDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM Tstm Wnd Dmg 2 SSW Ruffner Mountain 33.54N 86.71W
06/27/2025 Jefferson AL Law Enforcement
Multiple trees down in Irondale.
&&
JDavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:00 PM CDT | Special Weather Statement | BMX | Cherokee | 30 min |
| Jun 27, 7:01 PM CDT | Special Weather Statement | BMX | Fayette | 44 min |
| Jun 27, 7:20 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
| Jun 27, 7:29 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jun 27, 7:32 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 43 min |
| Jun 27, 7:36 PM CDT | Special Weather Statement | BMX | Shelby | 24 min |
| Jun 27, 7:53 PM CDT | Special Weather Statement | BMX | Walker | 37 min |
| Jun 27, 8:00 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 45 min |
| Jun 27, 8:02 PM CDT | Special Weather Statement | BMX | Talladega | 43 min |
| Jun 27, 8:24 PM CDT | Special Weather Statement | BMX | Walker, Winston | 51 min |
| Jun 27, 8:32 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 28 min |
| Jun 27, 8:34 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Jun 27, 8:57 PM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair | 3 hr |
| Jun 27, 9:13 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 32 min |
| Jun 27, 9:16 PM CDT | Special Weather Statement | BMX | Blount | 29 min |
| Jun 27, 9:18 PM CDT | Special Weather Statement | BMX | Winston | 27 min |
| Jun 27, 9:19 PM CDT | Special Weather Statement | BMX | Cleburne | 26 min |
| Jun 27, 9:31 PM CDT | Areal Flood Advisory | BMX | Winston | 3 hr |
| Jun 27, 9:40 PM CDT | Flash Flood Warning | BMX | Blount, St. Clair | 3 hr |
| Jun 27, 9:50 PM CDT | Special Weather Statement | BMX | Calhoun | 25 min |
| Jun 27, 10:12 PM CDT | Special Weather Statement | BMX | Cleburne | 48 min |
| Jun 27, 10:13 PM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| Jun 27, 10:27 PM CDT | Special Weather Statement | BMX | Randolph | 48 min |
| Jun 27, 11:37 PM CDT | Special Weather Statement | BMX | Chambers | 53 min |
| Jun 28, 3:18 PM CDT | Special Weather Statement | BMX | Lee | 27 min |
| Jun 28, 3:20 PM CDT | Special Weather Statement | BMX | Chambers | 25 min |
| Jun 28, 4:34 PM CDT | Special Weather Statement | BMX | Bullock | 26 min |
| Jun 28, 4:44 PM CDT | Special Weather Statement | BMX | Jefferson | 31 min |
| Jun 28, 4:54 PM CDT | Special Weather Statement | BMX | Tallapoosa | 36 min |
| Jun 28, 5:04 PM CDT | Special Weather Statement | BMX | Pike | 26 min |
| Jun 28, 5:17 PM CDT | Special Weather Statement | BMX | Chilton | 28 min |
| Jun 28, 5:27 PM CDT | Special Weather Statement | BMX | Pike | 33 min |
| Jun 28, 6:02 PM CDT | Special Weather Statement | BMX | Elmore | 43 min |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.